Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Quad Cities, IA

April 22, 2019Rock Island County, Illinois; Muscatine County, Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 22, 2019, 2:10 PM CDT for Rock Island County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2019, 2:10 PM CDT (19:10 UTC)
Expired
Apr 22, 2019, 2:52 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 6 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 2:10 PM CDTHAIL 0.753 Ene Muscatine, IAHAIL AND VERY HEAVY RAIN.
Apr 22, 2:13 PM CDTHAIL 0.252 N Muscatine, IAHAIL FOR 3 MINUTES FOLLOWED BY HEAVY RAIN.
Apr 22, 2:13 PM CDTHAIL 0.253 Ne Muscatine, IADIME SIZED HAIL AT 2:14 IN MUSCATINE IOWA. CORNER OF 2ND AVE AND HIGHWAY 61.
Apr 22, 2:50 PM CDTHAIL 0.252 Nne Rock Island, ILBRIEF HAIL - 1 SE OF DOWNTOWN.
Apr 22, 2:52 PM CDTHAIL 0.253 E Credit Island, IL
Apr 22, 2:57 PM CDTHAIL 0.881 Nne Bettendorf, IA
Apr 22, 3:00 PM CDTHAIL 0.882 Ne Bettendorf, IA
Apr 22, 3:02 PM CDTHAIL 0.88Bettendorf, IAHAIL ENDED ABOUT 3 MINUTES AGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WUUS53 KDVN 221910
SVRDVN
ILC161-IAC139-163-222015-
/O.NEW.KDVN.SV.W.0007.190422T1910Z-190422T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
210 PM CDT Mon Apr 22 2019

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southern Rock Island County in northwestern Illinois...
  Scott County in east central Iowa...
  Eastern Muscatine County in east central Iowa...

* Until 315 PM CDT.

* At 210 PM CDT, a severe thunderstorm was located over Muscatine,
  moving northeast at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
  Silvis, Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott,
  Blue Grass, Buffalo, Andalusia, Rapids City, Princeton, Long Grove
  and Riverdale.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 282 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 4.
 Interstate 88 between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
      4149 9037 4133 9103 4145 9115 4176 9062
      4177 9060 4177 9059 4176 9058 4177 9056
      4177 9048 4155 9019
TIME...MOT...LOC 1910Z 240DEG 34KT 4143 9103 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
5 follow-up statements
388 
WWUS53 KDVN 221918
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Mon Apr 22 2019

ILC161-IAC139-163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-Muscatine IA-
218 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL ROCK ISLAND...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...

At 218 PM CDT, a severe thunderstorm was located over Fairport, or 7
miles northeast of Muscatine, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Silvis, Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott,
Blue Grass, Buffalo, Andalusia, Rapids City, Princeton, Long Grove
and Riverdale.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 282 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 3.
 Interstate 88 between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
      4149 9037 4139 9093 4142 9101 4151 9105
      4176 9062 4177 9060 4177 9059 4176 9058
      4177 9056 4177 9048 4155 9019
TIME...MOT...LOC 1918Z 240DEG 34KT 4147 9094 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
975 
WWUS53 KDVN 221931
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
231 PM CDT Mon Apr 22 2019

ILC161-IAC139-163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-Muscatine IA-
231 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN ROCK ISLAND...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...

At 231 PM CDT, a severe thunderstorm was located over Blue Grass, or
8 miles west of Davenport, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott, Blue Grass,
Buffalo, Andalusia, Rapids City, Princeton, Long Grove, Riverdale and
McCausland.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 285 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 3.
 Interstate 88 between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
      4149 9037 4141 9079 4148 9086 4156 9087
      4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1931Z 244DEG 36KT 4152 9077 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
633 
WWUS53 KDVN 221938
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
238 PM CDT Mon Apr 22 2019

IAC139-221947-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Muscatine IA-
238 PM CDT Mon Apr 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
      4149 9037 4144 9065 4152 9072 4161 9078
      4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1937Z 240DEG 34KT 4155 9070 

$$

ILC161-IAC163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-
238 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...

At 237 PM CDT, a severe thunderstorm was located near Blue Grass, or
near Davenport, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott, Buffalo,
Rapids City, Princeton, Long Grove, Riverdale, McCausland, Cleveland
and Carbon Cliff.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 285 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 3.
 Interstate 88 between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
      4149 9037 4144 9065 4152 9072 4161 9078
      4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1937Z 240DEG 34KT 4155 9070 

HAIL...1.00IN
WIND...<50MPH
 
$$

McClure
694 
WWUS53 KDVN 221948
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
248 PM CDT Mon Apr 22 2019

ILC161-221957-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-
248 PM CDT Mon Apr 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
      4150 9061 4154 9068 4165 9068 4175 9055
      4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1947Z 243DEG 41KT 4161 9052 

$$

IAC163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Scott IA-
248 PM CDT Mon Apr 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN SCOTT COUNTY...

At 247 PM CDT, a severe thunderstorm was located near Bettendorf,
moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Davenport, Rock Island, Bettendorf, Eldridge, Le Claire, Princeton,
Long Grove, Riverdale, McCausland, Panorama Park, Pleasant Valley,
Park View, Mississippi Valley Fairgrounds, Davenport Municipal
Airport and Scott County Park.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 290 and 306.
 Interstate 280 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
      4150 9061 4154 9068 4165 9068 4175 9055
      4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1947Z 243DEG 41KT 4161 9052 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
055 
WWUS53 KDVN 221952
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
252 PM CDT Mon Apr 22 2019

IAC163-222002-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Scott IA-
252 PM CDT Mon Apr 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
      4150 9061 4154 9068 4165 9068 4175 9055
      4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1950Z 240DEG 34KT 4164 9046 

$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:18 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 22, 1:18 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
118 PM CDT Mon Apr 22 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 302 AM CDT Mon Apr 22 2019

Upper level trough in the Plains was triggering several clusters
of thunderstorms, from KS to MN. Weak low pressure was centered in
eastern NE with a stationary frontal boundary into se MN to upper
MI. Dewpoints were in the 50s from MO/KS into the southern Plains.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 302 AM CDT Mon Apr 22 2019

Potential for a few severe storms today.

Today: Models have come in a bit more aggressive with the deep
layer shear with values of 35 kts, which is moderate. MLCAPE of
around 1000 J/kg with temperatures in the 70s and dewpoints in the
mid to upper 50s expected this afternoon, along with decent mid
level lapse rates. Surface low pressure will be tracking to
northeast IA this afternoon, then across southern WI this evening.
Large scale ascent will be provided by the upper level trough
arriving at peak heating. CAM's models indicate showers and
at least scattered thunderstorms increasing in coverage and
intensity this afternoon, and then diminishing this evening. The
better coverage of storms looks to be in our northern cwa where
the better forcing/shear will exist, and pops have been raised to
likely. SPC has now placed portions of the cwa in a marginal risk
for severe storms, with large hail and damaging winds the main
threat. However, an isolated tornado or two is possible especially
if dewpoints can increase more than forecast. South winds will be
gusting to around 30 mph this afternoon. Rainfall amounts should
be the highest along Hwy 20 closer to the surface low, but still
expecting amounts to be generally less than 1/2 inch at most
locations. However, heavy rain may occur just north of the cwa in
extreme northeast IA and southern WI, closer to the surface low
and east-west frontal boundary lying across that area.

Tonight: Storms will diminish this evening but scattered showers
may linger overnight, until the upper level trough pulls away from
the area. A cold front will also push across the cwa as the
surface low tracks into lower MI. Temperatures will bottom out in
the 40s by morning.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 302 AM CDT Mon Apr 22 2019

Most of this week looks dry with above normal temperatures under a
west to northwest flow aloft. A slow moving upper low in the
southern stream, currently over the southwest U.S. is expected to
slowly proceed eastward, effectively sealing off any influx of
Gulf moisture. This split flow pattern breaks down over the
weekend, leading to a stronger system that will bring the next
significant potential for rain and thunderstorms, followed by
cooler temperatures.

Tuesday through Wednesday, high pressure fills in behind today's
system, providing sunshine and high temperatures climbing from the
60s Tuesday, into the 70s Wednesday. Forecast mins for Wednesday
morning, from the upper 30s to mid 40s, could be several degrees too
warm if the recent moist model bias, that has been too limiting on
the diurnal swings, continues.

Thursday, models are in somewhat agreement sending a weak upper
level shortwave and surface cold front through the region. With
limited moisture and modest forcing, only low chance pops for
showers and isolated thunderstorms are mentioned for late in the day
across the north. Enhanced pre-frontal warming should send highs
back well into the 70s. Slightly cooler air that follows will lead
to only 60s for highs Friday.

Saturday and Sunday: A surface low is shown by the GFS and Canadian
tracking across MN and WI Saturday, which would favor heavier
rainfall staying well to the north. The local area would then be in
the warm sector with showers and thunderstorms focused more on the
late Saturday or Saturday night cold frontal passage. The latest
ECMWF has a much more southerly track, depicting the cyclone
tracking through the forecast area Saturday, which would favor
better rain chances and possibly severe weather. For now, a blended
approach is justified with low end chance pops for Saturday and
Saturday night with highs in the 60s to lower 70s. Current timing of
high pressure that follows would provide dry weather Sunday with
slightly cooler highs in the 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 115 PM CDT Mon Apr 22 2019

Unstable atmosphere across eastern Iowa and northern Illinois will
allow convection to develop ahead of the approaching cold front.
VFR conditions should be seen through 06z/23 with potential
MVFR/IFR conditions in SHRA/TSRA. After 06z/23 VFR conditions are
forecast with widespread low clouds moving in behind the front
that are just above 3 kft agl.

&&

.HYDROLOGY...
Issued at 1117 AM CDT Mon Apr 22 2019

Not much change to the forecasts along the Mississippi River as
routed water remains the main contributer to the forecasts.
Scattered showers and thunderstorms today and tonight should have
little affect on the Mississippi River level forecasts. Crests
are anticipated at Dubuque to Bellevue this coming weekend. Sites
downstream of Bellevue are expected to crest next week.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Sheets
AVIATION...08
HYDROLOGY...14
Hazardous weather outlook, Apr 22, 3:29 AM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
329 AM CDT Mon Apr 22 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-230830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
329 AM CDT Mon Apr 22 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a marginal risk of severe
thunderstorms this afternoon into this evening, for portions of
eastern Iowa and northwest Illinois. The main risks will be large
hail and damaging winds, but an isolated tornado or two is
possible.

Moderate to major flooding will continue along the Mississippi
River. Please see the latest Flood Statements and Flood Warnings for
details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thursday, there is a slight chance for thunderstorms. Severe weather
is not expected.

Thunderstorms are possible again Saturday and Saturday night. It is
too soon to determine the potential for severe weather.

Moderate to major flooding will continue along the Mississippi
River. Please see the latest Flood Statements and Flood Warnings for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into this evening.

Haase/Sheets

In the hours before

Special weather statement, Apr 22, 10:36 AM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1036 AM CDT Mon Apr 22 2019

ILC015-085-IAC045-097-221600-
Jo Daviess-Carroll-Jackson-Clinton-
1036 AM CDT Mon Apr 22 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JO DAVIESS...
WESTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON
COUNTIES UNTIL 1100 AM CDT...

At 1036 AM CDT, a strong thunderstorm was located over Andover, or 12
miles north of Clinton, moving northeast at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Clinton, Mount Carroll, Savanna, Preston, Hanover, Elizabeth,
Woodbine, Sabula, Miles, Andover, Schapville, Massbach, Green Island,
Van Buren, Thomson, Wacker, Elizabeth Fairgrounds, Teeds Grove,
Reeceville and Elmoville.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4229 8992 4220 8992 4220 8986 4218 8983
      4193 9012 4193 9015 4190 9016 4189 9017
      4201 9044 4241 9020
TIME...MOT...LOC 1536Z 211DEG 42KT 4202 9024

Gibbs
Special weather statement, Apr 22, 1:28 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
128 PM CDT Mon Apr 22 2019

ILC131-IAC115-221900-
Mercer-Louisa-
128 PM CDT Mon Apr 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
CENTRAL LOUISA COUNTIES UNTIL 200 PM CDT...

At 128 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Columbus City to Aledo. Movement was
northeast at 35 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Aledo, Wapello, Viola, Millersburg, Matherville, New Boston,
Sherrard, Grandview, Reynolds, Eliza, Joy, Hamlet, Cable, Shale City,
Boden, Mannon, Preemption, Aledo Mercer County Airport, Gingle
Corners and Petersville.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4133 9121 4133 9043 4131 9044 4115 9066
      4118 9136
TIME...MOT...LOC 1828Z 237DEG 31KT 4120 9134 4121 9072

Gibbs
Special weather statement, Apr 22, 1:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
142 PM CDT Mon Apr 22 2019

ILC073-161-IAC139-163-221930-
Rock Island-Henry-Scott-Muscatine-
142 PM CDT Mon Apr 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...
NORTHWESTERN HENRY...SOUTHERN SCOTT AND MUSCATINE COUNTIES UNTIL 230
PM CDT...

At 142 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Columbus Junction to near
Matherville. Movement was northeast at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Silvis, Geneseo, Colona, Milan, Coal Valley, West Liberty, Hampton,
Orion, Walcott, Blue Grass, Buffalo, Andalusia, Rapids City and
Reynolds.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 2 and 5.
 Interstate 80 in Illinois between mile markers 1 and 19.
 Interstate 74 in Illinois between mile markers 1 and 20.
 Interstate 88 between mile markers 1 and 7.
 Interstate 280 between mile markers 2 and 18.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4129 9043 4133 9043 4134 9137 4140 9133
      4158 9129 4158 9070 4157 9046 4157 9040
      4158 9037 4157 8988
TIME...MOT...LOC 1842Z 241DEG 38KT 4131 9134 4131 9060

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:36 AM CDTSpecial Weather StatementDVNJo Daviess24 min
Apr 22, 1:28 PM CDTSpecial Weather StatementDVNMercer32 min
Apr 22, 1:42 PM CDTSpecial Weather StatementDVNRock Island48 min
Apr 22, 3:07 PM CDTSpecial Weather StatementDVNWhiteside23 min
Apr 22, 3:10 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside50 min
Apr 22, 3:22 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside38 min
Apr 22, 3:51 PM CDTSevere Thunderstorm WarningDVNWhiteside24 min
Apr 22, 4:25 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside50 min
Apr 22, 5:09 PM CDTSevere Thunderstorm WarningDVNJo Daviess40 min
Apr 22, 5:59 PM CDTSevere Thunderstorm WarningDVNCarroll46 min
Apr 22, 6:46 PM CDTSevere Thunderstorm WarningDVNRock Island59 min
Apr 22, 3:20 PM CDTSpecial Weather StatementDVNBenton, Buchanan25 min
Apr 22, 3:25 PM CDTSpecial Weather StatementDVNBenton, Buchanan2 hr
Apr 22, 3:26 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn64 min
Apr 22, 3:30 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn60 min
Apr 22, 4:19 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Linn56 min
Apr 22, 5:00 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson45 min
Apr 22, 5:39 PM CDTSpecial Weather StatementDVNClinton66 min
Apr 22, 6:19 PM CDTSpecial Weather StatementDVNCedar, Clinton, Louisa, Muscatine56 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.